Flood, Le Flore
- When
- July 7, 8:00 PM CST to July 9, 3:00 AM CST
- Where
- Le Flore forecast zone
- Reported by
- OFFICIAL NWS OBS.
The Poteau River near Panama rose above its flood stage of 29 feet at 9 pm cdt on July 7. 50 feet at noon cdt on July 8.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
The Poteau River near Panama rose above its flood stage of 29 feet at 9 pm cdt on July 7. The river crested at 31.50 feet at noon cdt on July 8. The river fell below its flood stage at 4 am cdt on July 9.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 2:55 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 355 PM CDT WED JUL 7 2004 VERY INTERESTING FORECAST TODAY. INITIAL PROBLEM IS THE FUTURE EVOLUTION OF THE DEVELOPING CONVECTIVE COMPLEX IN NORTH CENTRAL KANSAS. STORMS ARE CURRENTLY MOVING SOUTH SOUTHEAST DOWN THE INSTABILITY GRADIENT AND IF THIS TREND CONTINUES...THE COMPLEX WILL END UP FURTHER WEST THAN THE MODELS INDICATE. IN FACT THE 18Z ETA HAS SHIFTED THE COMPLEX TO THE WEST SOMEWHAT. TIMING IS ALSO A PROBLEM AS MODELS LOOK LIKE THEY MAY BE A BIT SLOW AS IS TYPICAL WITH THESE COMPLEXES. FOR NOW WILL KEEP POPS TONIGHT IN THE 20-30 PERCENT RANGE AND LET THE EVENING SHIFT WATCH THINGS OVER THE NEXT FEW HOURS. WILL UP POPS A BIT THURSDAY MORNING AS THAT IS WHEN THE BRUNT OF THE COMPLEX MAY AFFECT THE AREA. SHOULD SEE ENOUGH RECOVERY IN THE AFTERNOON THOUGH TO ALLOW TEMPERATURES TO WARM TO NEAR 90 IN MOST PLACES. THE ETA ALSO SUGGESTS AT LEAST ONE AND POSSIBLY TWO CONVECTIVE COMPLEXES WILL MAKE A RUN AT THE AREA THURSDAY NIGHT AND FRIDAY MORNING. WEAKENING UPPER FLOW MAY LIMIT THE SOUTHERN EXTENT OF THIS ACTIVITY BUT WILL CARRY LOW POPS JUST IN CASE. ALSO WILL NEED TO START WATCHING THE EASTERLY WAVE THE MODELS MOVE OUT OF THE NORTHERN GULF INTO TEXAS FOR THE POSSIBILITY OF AFTERNOON CONVECTION OVER THE HILLS AS EARLY AS FRIDAY AFTERNOON. MADE SOME CHANGES TO THE EXTENDED TODAY AS IT APPEARS THE HIGH HEAT MAY NOT BE COMING JUST YET. UPPER RIDGE DOES BUILD OVER THE AREA BUT WEAK EASTERLY WAVES MOVING UNDERNEATH THE RIDGE WILL RESULT IN TROPICAL MOISTURE BEING ADVECTED NORTH INTO THE AREA. WILL KEEP POPS GOING THROUGH SUNDAY WITH THE BEST CHANCES IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BUT WOULD NOT BE SURPRISED IF POPS LATER NEED TO BE CONTINUED THROUGH MUCH OF THE PERIOD. MOST OF THIS ACTIVITY WILL LIKELY BE DIURNAL IN NATURE. THE MOIST AIRMASS WILL BE RELUCTANT TO HEAT UP SO TRIMMED MAXIMUM TEMPERATURES BACK THROUGH THE EXTENDED. GFS MOS MAXIMUMS ARE TOO WARM THE NEXT COUPLE DAYS BUT THE ETA AND NGM MOS LOOK CLOSE. PRELIM NUMBERS: TUL 74 90 76 90 / 20 30 20 20 FSM 72 91 73 90 / 20 30 20 20 MLC 73 92 75 89 / 20 20 20 20 BVO 70 89 72 90 / 30 30 20 20 FYV 69 86 69 86 / 30 30 20 20 BYV 69 85 71 86 / 30 40 20 20 MKO 72 90 72 89 / 20 30 20 20 MIO 70 86 73 89 / 30 40 20 20 F10 74 91 74 90 / 20 20 20 20 HHW 72 92 73 89 / 20 20 20 20 FORECAST ID= 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT WED JUL 7 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1245 PM CDT WED JUL 7 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT EARLY THIS AFTERNOON ONLY A FEW THUNDERSTORMS REMAIN IN NORTHWEST ARKANSAS FROM THE ACTIVITY THAT OCCURRED THIS MORNING. THESE STORMS WILL WIND DOWN BY 2 PM...BUT ISOLATED STORMS MAY DEVELOP OVER THE WHOLE AREA AS THE AFTERNOON PROGRESSES AND IT WARMS UP. ORGANIZED SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. BY LATER TONIGHT ANOTHER COMPLEX OF STORMS IS EXPECTED TO ORGANIZE NORTH OF THE AREA OVER THE CENTRAL PLAINS AND MOVE TO THE SOUTHEAST. THE EXACT TRACK OF THE COMPLEX TONIGHT IS STILL UNCERTAIN AT THIS TIME...BUT THERE IS A POTENTIAL FOR A TRACK THAT WOULD MOVE THE SYSTEM ACROSS NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA TOWARD MORNING. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT FOR SEVERE WEATHER WITH THIS COMPLEX OF STORMS. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION ...MAINLY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS MAY LINGER ACROSS THE NORTHERN PART OF THE AREA TOMORROW MORNING. ADDITIONAL THUNDERSTORMS MAY OCCUR SATURDAY AND SUNDAY...BUT THE MAIN TREND OF THE FORECAST WILL BE TOWARD DRIER AND WARMER WEATHER. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415434.